Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 26, 2021, 3:12 AM CDT for 17 counties in Nebraska. It took effect at Jul 27, 2021, 12:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 3:12 AM CDT (08:12 UTC)
- In effect from
- Jul 27, 2021, 12:00 PM CDT
- Expired
- Jul 28, 2021, 9:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
986 WWUS73 KLBF 260812 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 312 AM CDT Mon Jul 26 2021 NEZ005>010-025>029-037-038-059-070-071-094-261615- /O.NEW.KLBF.HT.Y.0006.210727T1700Z-210729T0200Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 312 AM CDT Mon Jul 26 2021 /212 AM MDT Mon Jul 26 2021/ ...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TUESDAY TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From noon CDT /11 AM MDT/ Tuesday to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be a multi-day event with increasing heat index values expected on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
6 follow-up statements
993 WWUS73 KLBF 262053 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 353 PM CDT Mon Jul 26 2021 NEZ005>010-025>029-037-038-059-070-071-094-270500- /O.CON.KLBF.HT.Y.0006.210727T1700Z-210729T0200Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 353 PM CDT Mon Jul 26 2021 /253 PM MDT Mon Jul 26 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TUESDAY TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From noon CDT /11 AM MDT/ Tuesday to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be a multi-day event with increasing heat index values expected on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
294 WWUS73 KLBF 270217 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 917 PM CDT Mon Jul 26 2021 NEZ004-271030- /O.EXA.KLBF.HT.Y.0006.210727T1700Z-210729T0200Z/ Sheridan- Including the cities of Gordon and Rushville 817 PM MDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 8 PM MDT WEDNESDAY... * WHAT...Heat index values up to 100 expected. * WHERE...Sheridan County. * WHEN...From noon CDT /11 AM MDT/ Tuesday to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be a multi-day event with increasing heat index values expected on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ005>010-025>029-037-038-059-070-071-094-271030- /O.CON.KLBF.HT.Y.0006.210727T1700Z-210729T0200Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 917 PM CDT Mon Jul 26 2021 /817 PM MDT Mon Jul 26 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TUESDAY TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From noon CDT /11 AM MDT/ Tuesday to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be a multi-day event with increasing heat index values expected on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
821 WWUS73 KLBF 270830 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 330 AM CDT Tue Jul 27 2021 NEZ004>010-025>029-037-038-059-070-071-094-272200- /O.CON.KLBF.HT.Y.0006.210727T1700Z-210729T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Blaine-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 330 AM CDT Tue Jul 27 2021 /230 AM MDT Tue Jul 27 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From noon CDT /11 AM MDT/ Tuesday to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be a multi-day event with increasing heat index values expected on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
434 WWUS73 KLBF 272025 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 325 PM CDT Tue Jul 27 2021 NEZ004>010-025>029-037-038-059-070-071-094-280430- /O.CON.KLBF.HT.Y.0006.000000T0000Z-210729T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Blaine-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 325 PM CDT Tue Jul 27 2021 /225 PM MDT Tue Jul 27 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Heat index values up to 104. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...These high heat index values will occur again on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
242 WWUS73 KLBF 280815 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 315 AM CDT Wed Jul 28 2021 NEZ004>010-025>029-037-038-059-070-071-094-290200- /O.CON.KLBF.HT.Y.0006.000000T0000Z-210729T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Blaine-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 315 AM CDT Wed Jul 28 2021 /215 AM MDT Wed Jul 28 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 104. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...These high heat index values will occur again on Wednesday before cooler weather arrives for Thursday and beyond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
983 WWUS73 KLBF 290155 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 855 PM CDT Wed Jul 28 2021 NEZ004>010-025>029-037-038-059-070-071-094-290300- /O.EXP.KLBF.HT.Y.0006.000000T0000Z-210729T0200Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Blaine-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 855 PM CDT Wed Jul 28 2021 /755 PM MDT Wed Jul 28 2021/ ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... Temperatures have fallen into the upper 80s to lower 90s across the region. While humidity remains rather high, heat index values are below 100 degrees, allowing the advisory to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 25, 11:50 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 11:50 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1150 PM CDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday night) Issued at 240 PM CDT Sun Jul 25 2021 A disturbance within the subtropical plume rotating around upper level high pressure, kicked off heavy thunderstorms early this morning across portions of southwest into south central NE. Those continue over portions of south central NE this afternoon. Rain cooled air has rushed north and west from the thunderstorm complex and has kept temperatures a few degrees cooler than expected. Sinking air north and west of the complex has helped lower dew points across portions of central into southwest NE. The higher theta-e air has been pushed west into portions of the Panhandle and west central NE. Conditions have become quite unstable in this area and there is a CU field present, and an isolated thunderstorm could evolve late this afternoon into early this evening within a favorable upslope environment. Overnight tonight could see a little patchy fog in localized areas like river valleys, but overall confidence is not high and will leave out of the forecast for now. Persistent south to southeast winds will continue Monday on the backside of surface high pressure that is anchored across IA/MO. Humidity will be rather high Monday with dew points in the mid 60s to lower 70s before noon, and then tend to mix out some in the afternoon. This mixing will again help keep any heat index readings below Heat Advisory criteria. .LONG TERM...(Tuesday through Sunday) Issued at 240 PM CDT Sun Jul 25 2021 Tuesday through Thursday the center if the upper ridging becomes established across the Central Plains. Very warm temperatures aloft will accompany this with little or no chance for precipitation and continued hot temperatures. Highs both Tuesday and Wednesday could be near or exceed 100F. In addition, deeper low-level moisture will advect northward into the area from the Gulf. The humidity combined with the hot temperatures will likely bring heat advisory criteria both Tuesday and Wednesday. Friday into the weekend, the center of the upper high drifts southward into the Southern Plains. Stronger westerly winds aloft develop across the area as this occurs, and a "ring of fire" type set up develops with increasing chances for thunderstorms. It will also be several degrees cooler as high temperatures settle back into the mid 80s to lower 90s. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1149 PM CDT Sun Jul 25 2021 Mostly quiet aviation conditions are expected over the next day as high pressure remains over the region. The only major concern will be some increasing winds at both sites on Monday afternoon. Gusts up to 25 knots could be expected through the early evening before diminishing after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, Jul 25, 3:26 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 326 PM CDT Sun Jul 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 326 PM CDT Sun Jul 25 2021 /226 PM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible across far southwest Nebraska early this evening, any storm that develops may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Temperatures reach the upper 90s to 100 degrees on Tuesday and Wednesday. Heat indices begin to approach 100 degrees both days. There is an slight chance of storms Wednesday night through Saturday. The risk of severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:18 PM CDT | Special Weather Statement | LBF | Cherry | 72 min |
Nearby
Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.